MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA W/Y ADAPTER PNK 20GAX1.0; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA W/Y ADAPTER PNK 20GAX1.0; INTRAVASCULAR CATHETER
Catalog Number 383336
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that bd saf-t-intima w/y adapter pnk 20gax1.0in needle broke the following information was provided by the initial reporter; the incident occurred in the operating theatre, a section was found to be broken in the body during the withdrawal of the needle, the hospital is required to report an adverse event, the response to this matter has been very strong, the impact is very bad, and we hope that it will be dealt with as soon as possible.Number of affected one unit/need for green claim/need for complaint reply letter/need for complaint acceptance letter/sample could not be returned/photographs available.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 1 photo submitted for evaluation.The reported issue of needle broken was confirmed upon inspection of the photos.However, bd cannot confirm the cause of the failure since no sample was returned for evaluation.We would be very interested in examining product that does not meet your expectations and our quality standards.Examination of the actual product involved may provide clarification as to the cause of the reported failure.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.
 
Event or Problem Description
The incident occurred in the operating theatre, a section was found to be broken in the body during the withdrawal of the needle, the hospital is required to report an adverse event, the response to this matter has been very strong, the impact is very bad, and we hope that it will be dealt with as soon as possible.Number of affected one unit/need for green claim/need for complaint reply letter/need for complaint acceptance letter/sample could not be returned/photographs available communicated by phone, the sample could not be returned, the broken needle was removed, and the patient's mental status was normal at the time of puncture.

Brand Name
BD SAF-T-INTIMA W/Y ADAPTER PNK 20GAX1.0
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales UT
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18176967
Report Number9610847-2023-00324
Device Sequence Number15366939
Product Code FOZ
UDI-Device Identifier30382903833369
UDI-Public(01)30382903833369
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K923702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Catalogue Number383336
Device Lot Number2066440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer01/02/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown